Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Apr 4, 2012, 4:21 PM EDT for Caswell County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 4, 2012, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
567
WWUS81 KRNK 042021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT WED APR 4 2012
NCZ005-006-VAZ043-044-042115-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
421 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STONEVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR EDEN...AND WENTWORTH AROUND 430 PM...
DRAPER...AND CASCADE AROUND 435 PM...HARRISONS CROSSROADS AROUND 440
PM...OREGON HILL AROUND 445 PM...MAYFIELD AROUND 455 PM...RUFFIN AND
AND LAWSONVILLE AROUND 500 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3643 7994 3660 7989 3653 7913 3625 7915
3624 7916 3624 7928
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:17 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 4, 3:17 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT WED APR 4 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL SINK SLOWLY SOUTH TONIGHT...THEN INTO THE CAROLINAS BY THURSDAY MORNING. AN UPPER LOW WILL MOVE FROM THE MISSISSIPPI VALLEY INTO THE SOUTHEAST THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL FINALLY SHIFT SOUTHEAST INTO THE AREA BY THE BEGINNING OF THE WEEKEND WITH THE COOLER TREND LASTING INTO NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... AS OF 300 PM EDT WEDNESDAY... LOW PRESSURE AND UPPER LEVEL DISTURBANCE SINKING TOWARDS THE SOUTHSIDE AND TIDEWATER WAS RESPONSIBLE FOR LINE OF STORMS INTO THE NC PIEDMONT. COLD FRONT DROOPING SOUTH THROUGH KY AND WV WAS GENERATING STORMS...AND WILL CONTINUE...THROUGH THIS EARLY EVENING. NO WARNGS HAVE BEEN ISSUED ATTM...ALTHOUGH SPC HAS INDICATED THE POSSIBILITY FOR A WATCH LATER THIS PM. APPEARS AS THOUGH MANY OF STORMS JUST DO NOT HAVE ENOUGH PUNCH TO PRODUCE SVR WIND OR HAIL. AS CLUSTERS BEGIN TO MERGE AND COMBINE...ALSO COLLIDING WITH OUTFLOW BOUNDARIES...SO STORMS MAY BECOME SVR...ESPECIALLY IN THE MOST UNSTABLE UNTOUCHED AIR BETWEEN LYH AND DAN. FLASH FLOOD WATCH CONTINUES FOR A SW SLICE OF THE CWA...WITH POSSIBLY ALREADY AN INCH ACCUMULATED IN SPOTS. WITH SOME 1HR FFG VALUES ALREADY MET WILL NOT TAKE MUCH TO PUSH THESE AREAS OVER THE EDGE SO SOME FF WARNINGS COULD ALSO BE ISSUED IN THE WATCH. STORMS WILL WEAKEN WITH LOSS OF HEATING BUT MORE DEVELOPED CURRENTLY JUST SOUTH OF THE FRONT THROUGH KENTUCKY MAY KEEP EXTREME SW VA...NW NC AND SE WEST VA WET UNTIL MIDNIGHT. FRONT DOES MAKE ENOUGH SOUTHWARD PROGRESSION SUCH THAT A COOLER STRATIFORM RAIN ARRIVES ACROSS THE SOUTHERN HALF FOR PART OF THURSDAY WITH TEMPS STUCK IN THE UPPER 50S TO MIDDLE 60S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 248 PM EDT WEDNESDAY... WE ARE STILL EXPECTING A GENEROUS COVERAGE OF RAIN ON THE NORTHWEST SIDE OF THE LOW WHICH WILL BE PASSING EASTWARD THROUGH GA/SC. FOR THE MOST PART...RAIN IS ANTICIPATED. ALTHOUGH...THE FIRST COUPLE HOURS OF THE EVENING MAY STILL HAVE ENOUGH INSTABILITY FOR SOME SHOWER ACTIVITY ACROSS THE AREA...WITH ISOLATED THUNDERSTORMS OVER THE NORTHERN MOUNTAINS OF NC. COVERAGE WILL BE GREATEST ALONG THE SOUTHERN VA/NC BORDER AND SOUTH INTO NC. AREAS OF WV AND VA NEAR I-64 MAY BE RAIN FREE OR NEARLY RAIN FREE BY THE START OF THE EVENING. AS THE NIGHT PROGRESSES COVERAGE RAIN WILL GRADUALLY DECREASE IN COVERAGE FROM NORTHWEST TO SOUTHEAST. BY SUNRISE FRIDAY...THERE STILL SHOULD BE SCATTERED SHOWERS ALONG THE VA/NC BORDER. THESE ARE EXPECTED TO END BY THE MID-AFTERNOON. FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE WILL START TO WORK ITS WAY INTO THE AREA FROM THE NORTHWEST. SOME OF THE COLDEST AIR WE HAVE HAD ACROSS THE AREA IN A WHILE WILL START TO FUNNEL INTO THE REGION. THIS WILL BE THE START OF A TREND TOWARD COOLER WEATHER THAT WILL CONTINUE INTO NEXT WEEK. WE ARE EXPECTED A MIX OF UPPER 20S TO LOWER 30S ACROSS THE MOUNTAINS AND MID 30S EAST OF THE CREST OF THE BLUE RIDGE. CONDITIONS ARE LOOKING FAVORABLE FOR A FROST OR FREEZE HEADLINE FOR SECTIONS OF THE AREA FRIDAY NIGHT INTO EARLY SATURDAY MORNING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1215 PM EDT WEDNESDAY... HIGH PRESSURE WILL BECOME CENTERED OVER THE REGION SATURDAY NIGHT INTO SUNDAY MORNING. WE MAY NEED TO WATCH FOR SOME PATCHY FROST IN SOME OF THE COOLER...SHELTERED MOUNTAIN VALLEYS. LOW ACROSS MUCH OF THE AREA WILL BE IN THE MID TO UPPER 30S. SUNDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT OF AN AMPLIFIED RIDGE ACROSS THE ROCKIES AND A SHARP TROUGH ACROSS THE EAST COAST...WITH AN ASSOCIATED CLOSED...AND NEARLY STATIONARY UPPER LOW OVER FAR EASTERN CANADA. THE IMPACT FOR OUR AREA WILL A TREND TOWARDS TEMPERATURES THAT ARE NEAR NORMAL FOR THIS TIME OF THE YEAR. ALSO...WE WILL EXPERIENCE SEVERAL DAYS OF NORTHWEST LOW LEVEL FLOW ON THE SOUTHWEST SIDE OF THE MAIN TROUGH. WE ARE ALSO EXPECTED PERIODIC SHORTWAVE TROUGHS MOVING WITHIN THE MAIN FLOW ON THE WEST SIDE OF THE UPPER TROUGH AXIS. THIS...AND THE PREVAILING NORTHWEST FLOW...WILL PROMOTE UPSLOPE RAIN SHOWERS...ACROSS PRIMARILY THE MOUNTAINS OF SE WV...NEIGHBORING TIER COUNTIES OF SW VA...AND THE NORTHERN MOUNTAINS AND FOOTHILLS OF NC. LIMITED COVERAGE RAIN SHOWERS ARE EXPECTED EAST OF THE CREST OF THE BLUE RIDGE. GIVEN WE HAVE ENDED THE GROWING SEASON FOR ALL OF OUR NORTH CAROLINA COUNTIES...ALL BUT BATH AND TAZEWELL COUNTIES OF VIRGINIA...AND MONROE COUNTY IN WEST VIRGINIA...WE WILL HAVE THE POTENTIAL FOR FROST OR FREEZE HEADLINES INTO AT LEAST THE FIRST HALF OF NEXT WEEK FOR PARTS OF THE AREA. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 725 AM EDT WEDNESDAY... STORMS ALREADY BREAKING OUT ACROSS EXTREME SW VA...BECOMING MORE NUMEROUS DEEP INTO THE AFTERNOON. BLF WILL BE IMPACTED THE MOST...WITH ROA/DAN/BCB GETTING MORE ACTIVE LATE AFTERNOON. LWB/LYH MAY SEE LESS AS SUBTLE FORCING PASSES SOUTH. SOME BRIEF IFR REDUCTIONS MAY OCCUR AT BLF IN ANY STORMS. AS STORMS LESSEN TONIGHT...STILL A LOT OF CLDS AROUND WHICH MAY PROHIBIT FOG DESPITE WET GROUND WITH TODAY'S AND YESTERDAY'S STORMS. NOT OUT OF THE QUESTION FOR SOME IFR VIS TO DEVELOP IF CLOUDS BREAK IN SPOTS OVERNIGHT. THE FORECAST THURSDAY IS IFFY GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY INTO THE SOUTHEAST. MODELS ARE KEEPING AN EAST WIND INTO THE AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO SATURDAY HIGH PRESSURE SHOULD BRING DRIER AIR IN FROM THE NORTH AND A RETURN TO VFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-010-012. NC...NONE. WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042. && SYNOPSIS...KM/WP NEAR TERM...KM SHORT TERM...DS LONG TERM...DS AVIATION...KM/WP
Hazardous weather outlook, Apr 4, 3:37 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT WED APR 4 2012 VAZ007-009-010-012-WVZ042-051945- TAZEWELL-SMYTH-BLAND-WYTHE-MERCER- 337 PM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-024-035-WVZ045-051945- ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-GREENBRIER- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ011-013-014-016>018-022-023-032>034-043>047- 058-059-WVZ043-044-051945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN- BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-SUMMERS-MONROE- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE THIS EVENING WITH LARGE HAIL AND GUSTY WINDS. HEAVY RAINFALL WITH TRAINING THUNDERSTORMS COULD PRODUCE WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015-051945- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- 337 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS COULD BE SEVERE THIS EVENING WITH LARGE HAIL AND GUSTY WINDS. HEAVY RAINFALL WITH TRAINING THUNDERSTORMS MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 2:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT WED APR 4 2012
NCZ005-006-041930-
CASWELL NC-ROCKINGHAM NC-
234 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WENTWORTH...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR DRAPER AROUND 240 PM...HARRISONS
CROSSROADS...AND MONROETON AROUND 245 PM...OREGON HILL AROUND 250
PM...REIDSVILLE AROUND 255 PM...LAWSONVILLE...AND RUFFIN AROUND 310
PM...LAWSONVILLE AND AND RUFFIN AROUND 315 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3624 7976 3633 8003 3654 7987 3647 7913
3629 7914 3624 7916
KKSpecial weather statement, Apr 4, 2:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
242 PM EDT WED APR 4 2012
NCZ003>005-020-041945-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
242 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF PILOT MOUNTAIN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PILOT MOUNTAIN STATE PARK AROUND 250 PM...
PINNACLE AROUND 300 PM...ENON AROUND 310 PM...KING AROUND 315 PM...
GERMANTON AROUND 340 PM AND WALNUT COVE AROUND 345 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3615 8070 3646 8055 3625 7978 3626 8044
3616 8043 3611 8046 3610 8050
KKSpecial weather statement, Apr 4, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT WED APR 4 2012
VAZ013-014-017-032-033-042045-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-PATRICK VA-PULASKI VA-
340 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY...
PATRICK AND PULASKI COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF INDIAN VALLEY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR COPPER VALLEY AROUND 350 PM...ALUM RIDGE
AROUND 405 PM...PILOT AROUND 415 PM...FLOYD AROUND 430 PM AND
ENDICOTT AROUND 445 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3690 8061 3693 8063 3691 8066 3693 8073
3711 8067 3702 8004 3676 8013
KKSpecial weather statement, Apr 4, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT WED APR 4 2012
VAZ011-013-WVZ042-042100-
GILES VA-MERCER WV-PULASKI VA-
354 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND PULASKI
COUNTIES...
AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PRINCETON...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR OAKVALE...AND ELGOOD AROUND 410 PM...
WILLOWTON...AND CHAPEL AROUND 420 PM...GLEN LYN AROUND 425 PM...RICH
CREEK AROUND 430 PM...NARROWS...AND WHITE GATE AROUND 435 PM AND
THESSALIA AROUND 440 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3748 8112 3744 8087 3737 8077 3741 8067
3738 8048 3727 8053 3723 8062 3719 8060
3719 8057 3711 8060 3723 8096 3728 8101
3730 8099 3728 8110 3731 8119
KKSpecial weather statement, Apr 4, 3:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT WED APR 4 2012
VAZ014-017-022-033-042100-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
355 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY
AND ROANOKE COUNTIES...
AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACKSBURG...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MERRIMAC AROUND 400 PM...CHRISTIANSBURG
AROUND 405 PM...SHAWSVILLE...AND ELLISTON AROUND 425 PM...
ELLISTON-LAFAYETTE...CROCKETT SPRINGS...AND TERRYS FORK AROUND 430
PM...CHECK AROUND 445 PM...BENT MOUNTAIN AND AND COPPER HILL AROUND
450 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3721 7988 3698 7995 3712 8059 3714 8058
3715 8056 3714 8053 3718 8057 3719 8055
3720 8051 3721 8052 3720 8056 3727 8053
3731 8043
KKSpecial weather statement, Apr 4, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT WED APR 4 2012
NCZ005-006-VAZ043-044-042115-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
421 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STONEVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR EDEN...AND WENTWORTH AROUND 430 PM...
DRAPER...AND CASCADE AROUND 435 PM...HARRISONS CROSSROADS AROUND 440
PM...OREGON HILL AROUND 445 PM...MAYFIELD AROUND 455 PM...RUFFIN AND
AND LAWSONVILLE AROUND 500 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3643 7994 3660 7989 3653 7913 3625 7915
3624 7916 3624 7928
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:02 AM EDT | Flash Flood Watch | RNK | Bland, Smyth, Tazewell, Wythe | 17 hr |
| Apr 4, 2:01 PM EDT | Special Weather Statement | RNK | Henry | 14 min |
| Apr 4, 2:20 PM EDT | Special Weather Statement | RNK | Bland | 55 min |
| Apr 4, 2:29 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 61 min |
| Apr 4, 3:40 PM EDT | Special Weather Statement | RNK | Floyd | 65 min |
| Apr 4, 3:54 PM EDT | Special Weather Statement | RNK | Giles | 66 min |
| Apr 4, 3:55 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 65 min |
| Apr 4, 4:35 PM EDT | Special Weather Statement | RNK | Craig | 55 min |
| Apr 4, 5:15 PM EDT | Special Weather Statement | RNK | Pittsylvania | 60 min |
| Apr 4, 5:44 PM EDT | Special Weather Statement | RNK | City of Danville | 61 min |
| Apr 4, 6:18 PM EDT | Special Weather Statement | RNK | Halifax | 57 min |
| Apr 4, 2:34 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 56 min |
| Apr 4, 2:42 PM EDT | Special Weather Statement | RNK | Yadkin | 63 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.